Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Persisting sinus congestion. Taking cough and congestion medication. Facial numbness. side effect?

Hi, I have been bothered with sinus congestion for about 3mo now. I just recently started working outside with my job, but I wear a ski mask for protection. I recently stopped taking Sudafed for my congestion and starting taking a CVS cough and congestion medicine that was suggested by a pharmacist. Its really done wonders...except for the fact that the left side of my face is numb! My cheek, nostril (yes just one) and my upper gums on the left side as well. This started 4 days ago. Help!!
Asked On : Sun, 27 Jan 2013
Answers:  1 Views:  115
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
Aug 2013
hello and welcome to HCM,

I do understand your problem and have concern for the same.
You need to understand that a good doctor will try to give you a medication which may not give you immediate relief but is safe for long term use so that your body will not have any permanent damage. Unfortunately many of the pharmacist though knowledgeable will give you medication which though give you immediate relief but may not be good for long term use.

Anyway, what you have is an acute case of sinusitis and you need to get treated with a strong antibiotic like amoxycillin-clavulanate 625 mg twice daily after food for five days and an anti histamine like levocetrizine 5 mg once daily after food for two weeks. Your doctor will know about these drugs. You also should take steam inhalation at least twice in a day for five days.

After you feel better you need to get an ENT consult and get an endoscopic evaluation and as well as CT of the sinuses so that you can be given a better and permanent cure.

take care and get well soon

Dr Sriram Nathan
Answered: Mon, 2 Sep 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor